Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Jackson, MS

January 10, 2008Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 10, 2008, 3:45 PM CST for Jones County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 3:45 PM CST (21:45 UTC)
Expired
Jan 10, 2008, 4:30 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 11:33 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 102145
SVRJAN
MSC067-102230-
/O.NEW.KJAN.SV.W.0039.080110T2145Z-080110T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...

* UNTIL 430 PM CST

* AT 345 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ELLISVILLE...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUCKERS CROSSING AND LAUREL BY 355 PM CST...
  MILL CREEK BY 405 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3144 8939 3168 8939 3182 8893 3146 8892
TIME...MOT...LOC 2145Z 236DEG 42KT 3158 8919

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 102153
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CST THU JAN 10 2008

MSC067-102230-
/O.CON.KJAN.SV.W.0039.000000T0000Z-080110T2230Z/
JONES MS-
352 PM CST THU JAN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR JONES COUNTY...

AT 352 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS UP TO 75 MPH. THIS STORM WAS LOCATED NEAR TUCKERS 
CROSSING...OR ABOUT NEAR ELLISVILLE...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILL CREEK BY 405 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3144 8939 3168 8939 3182 8893 3146 8892
TIME...MOT...LOC 2152Z 236DEG 42KT 3162 8910

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 3:35 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 10, 3:35 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CST THU JAN 10 2008

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
LATEST SATELLITE IMAGERY SHOWED A STRONG SHORT WAVE
WITH A NEGATIVE TILT MOVING FROM THE PLAINS TO THE MISSISSIPPI
VALLEY. THE FORCING AND INSTABILITY WITH THIS SYSTEM AHEAD OF A COLD
FRONT WAS TRIGGERING SEVERE STORMS/SUPERCELLS ACROSS THE EASTERN
PORTION OF THE REGION AT THIS TIME. VISIBLE IMAGERY SHOWED THE CLEARING
LINE MOVING OVER THE WESTERN SECTIONS OF MISSISSIPPI WITH THE COLD
FRONT MOVING JUST EAST OF THE MS RIVER.

FOR TONIGHT EXPECT THE SEVERE WEATHER TO MOVE OUT OF THE REGION BY EARLY
THIS EVENING ACROSS THE EAST AS THE COLD FRONT SWEEPS ACROSS THE
REGION. CLOUDS WILL DECREASE FROM THE WEST AS A DRYER AIRMASS DEVELOPS
ACROSS THE REGION. IT WILL BE COOLER TONIGHT WITH LOWS FROM THE
UPPER 30S TO THE LOWER 40S. SKIES SHOULD BECOME MOSTLY CLEAR ACROSS
THE ENTIRE REGION BY DAWN. WENT CLOSE TO MAV GUIDANCE ON TEMPS.

FOR FRIDAY INTO FRIDAY NIGHT...EXPECT GENERALLY DRY WEATHER AS HIGH
PRESSURE BUILDS ACROSS THE REGION AND MOVES OFF THE OHIO VALLEY
BY LATE FRIDAY NIGHT. SKIES WILL BE GENERALLY MOSTLY CLEAR.
HIGHS FOR FRIDAY WILL RANGE FROM THE MIDDLE 50S NORTHWEST TO THE
LOWER 60S SOUTHEAST. FOR FRIDAY NIGHT IT WILL BE ANOTHER COOL NIGHT
WITH LOWS FROM THE LOWER 30S NORTHEAST TO THE MIDDLE 30S SOUTH AND
WEST. WENT GENERALLY WITH MAV GUIDANCE AS FAR AS TEMPS ARE CONCERN.

.LONGTERM...
SATURDAY THROUGH SUNDAY...
FOR THIS TIME PERIOD A WEAKER SYSTEM WILL CROSS THE REGION. INSTABILITY
WILL BE QUITE LIMITED WITH DEWPOINTS ONLY IN THE 30S. THERE WILL BE JUST
ENOUGH LIFT TO GATHER A FEW SHOWERS IN THE DELTA FOR SATURDAY THEN
ACROSS THE REGION FOR SATURDAY NIGHT. STRONGEST TROUGH APPEARS ON
THE ECMWF WHICH TRIES TO SQUEEZE OUT A FEW SPRINKLES/COLD LIGHT RAIN
SATURDAY NIGHT WHEN TEMPS DIPPING TO REACH THE MID-UPPER 30S. EXPECT
MOST ELEVATED PRECIP WILL EVAPORATE BEFORE REACHING THE SURFACE AS
ALL LAYERS BELOW 850MB PROGGED TO BE DRY AND REMAIN ABOVE FREEZING.
WILL NEED TO KEEP A WATCH ON OUR NRN PORTIONS FOR MODEL CHANGES.
A COLD FRONT WILL MOVE ACROSS THE REGION ON SATURDAY NIGHT. HIGH
PRESSURE WILL FILTER INTO THE ARKLAMISS REGION ON SUNDAY. WENT A
LITTLE LOWER THAN MAV POPS FOR SATURDAY NIGHT WITH THE WEAKNESS OF
THE SYSTEM. AS FAR AS TEMPS ARE CONCERN HIGHS FOR SATURDAY READINGS
WILL RANGE FROM THE MIDDLE TO UPPER 50S. FOR SUNDAY HIGHS WILL RANGE
FROM THE LOWER 50S NORTH TO AROUND 60 SOUTH. FOR SATURDAY NIGHT LOWS
WILL RANGE FROM THE MIDDLE TO UPPER 30S. WENT CLOSE TO A BLEND OF
MAV AND MOS GUIDANCE ON TEMPS./17/

.PREVIOUS LONGTERM (SUNDAY NIGHT THROUGH THURSDAY)
ALTHOUGH THERE IS PRETTY GOOD MODEL AGREEMENT ON A STRONGER COLD PUSH
OF POLAR AIR LATE NEXT WEEK...THE STRENGTH OF THE DELIVERY SYSTEM FOR
THE COLD AIR VARIES QUITE A BIT. THE ECMWF DEVELOPS A RATHER STRONG
SRN STREAM PIECE OF ENERGY TO DEEPEN A SHARP TROUGH MORE THAN THE
GFS AND ENSEMBLE MEANS WHICH DEPICT A MUCH BROADER/COLDER ERN CONUS
TROUGHING AXIS. ALL MODEL SOLUTIONS GENERALLY BRING THE DECENT RAIN
CHANCE/ISOLATED TSRA THROUGH THE AREA WEDNESDAY NIGHT/EARLY
THURSDAY. WILL LEAN TOWARD THE ENSEMBLE MEAN PATTERN FOR BEYOND DAY
6 AND KEEP TEMPS/POPS CLOSER TO THE ENSEMBLE MOS MEANS WHICH AVERAGE
A FEW DEGREES BELOW THE OPERATIONAL GFS./40/

.AVIATION...
SEVERE THUNDERSTORMS WILL BE ENDING FROM THE WEST ACROSS EAST AND
SOUTHEAST MISSISSIPPI BY EARLY THIS EVENING WITH LOW IFR CONDITIONS
AND DAMAGING WINDS ASSOCIATED WITH IT. THE CLEARING LINE WILL CROSS THE
REGION OVERNIGHT. OTHERWISE VFR CONDITIONS WILL PREVAIL FROM MIDNIGHT
THROUGH FRIDAY ACROSS THE REGION. /17/

&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON       39  57  35  57 /  25   4   2  10
MERIDIAN      41  59  32  56 /  48   5   3   9
VICKSBURG     39  57  36  58 /  11   4   2  11
HATTIESBURG   43  63  35  59 /  48   6   1  14
NATCHEZ       40  58  36  59 /  12   4   2  14
GREENVILLE    40  55  37  55 /   8   4   1  15
GREENWOOD     38  56  34  56 /  14   4   2  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jan 10, 3:46 AM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST THU JAN 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
346 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY
TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT
LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE
SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW
UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO
NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN
INCREASING DRAMATICALLY.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A
STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND
SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND
UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF
A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH
LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR
SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM
AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER
BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE
DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE
INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF
THE NATCHEZ TRACE CORRIDOR.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL
BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS
WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES
WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH
NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Local storm report, Jan 10, 2:58 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     MACON                   33.11N 88.56W
01/10/2008                   NOXUBEE            MS   EMERGENCY MNGR

            POWER LINES BLOWN DOWN. POSSIBLE TORNADO.

&&

JCULIN
Local storm report, Jan 10, 2:59 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             STRINGER                31.87N 89.26W
01/10/2008  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

&&

JCULIN
Local storm report, Jan 10, 3:00 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     6 NNW REDWOOD           32.56N 90.84W
01/10/2008                   WARREN             MS   PUBLIC

            NUMEROUS LARGE LIMBS BLOWN DOWN AND A FEW POWER LINES IN
            THE EAGLE BEND COMMUNITY.

1045 AM     HAIL             ST. JOSEPH              31.92N 91.24W
01/10/2008  E0.75 INCH       TENSAS             LA   LAW ENFORCEMENT

            DIME TO PENNY HAIL.

1126 AM     HAIL             2 NW BENTON             32.85N 90.28W
01/10/2008  E0.75 INCH       YAZOO              MS   POST OFFICE

1152 AM     TORNADO          3 SW GOODMAN            32.94N 89.95W
01/10/2008                   HOLMES             MS   BROADCAST MEDIA

            *** 1 INJ *** SUBSTANTIAL DAMAGE IN SE HOLMES CO, BETWEEN
            I-55 AND GOODMAN. NUMEROUS HOMES DAMAGED/DESTROYED WITH
            HUNDREDS OF TREES SNAPPED/UPROOTED. TORNADO CONTINUED
            INTO ATTALA CO. AT LEAST 1 INJ...POSSIBLY MORE.

1200 PM     TORNADO          GOODMAN                 32.97N 89.91W
01/10/2008                   HOLMES             MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND IN WESTERN ATTALA COUNTY.
            DAMAGE OCCURED IN GOODMAN. MORE DETAILS TO COME.

1205 PM     TORNADO          GOODMAN                 32.97N 89.91W
01/10/2008                   HOLMES             MS   EMERGENCY MNGR

            ONE HOUSE HAS MAJOR DAMAGE, ANOTHER HOUSE HAS ROOF
            DAMAGE, NUMEROUS TREES AND POWERLINES DOWN. RELAYED VIA
            ATTALA COUNTY EMA.

1212 PM     TSTM WND DMG     SALLIS                  33.02N 89.76W
01/10/2008                   ATTALA             MS   FIRE DEPT/RESCUE

            HOMES DAMAGED IN THE NEWPORT/SALLIS COMMUNITIES. POSSIBLE
            TORNADO.

1213 PM     TORNADO          SALLIS                  33.02N 89.76W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            ONE BARN AND 3 OTHER STRUCTURES HEAVILY DAMAGED.

1215 PM     HAIL             JACKSON                 32.32N 90.21W
01/10/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED ON THE NORTHWEST SIDE OF
            JACKSON.

1222 PM     HAIL             2 W MADISON             32.45N 90.14W
01/10/2008  E1.00 INCH       MADISON            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

1225 PM     HAIL             1 W MADISON             32.45N 90.13W
01/10/2008  E1.75 INCH       MADISON            MS   EMERGENCY MNGR

            ON HWY 51.

1227 PM     HAIL             RIDGELAND               32.42N 90.13W
01/10/2008  E2.75 INCH       MADISON            MS   LAW ENFORCEMENT

            AT THE TRACE.

1232 PM     TSTM WND GST     5 NE KOSCIUSKO          33.11N 89.53W
01/10/2008  E70.00 MPH       ATTALA             MS   EMERGENCY MNGR

1240 PM     HAIL             GOSHEN SPRINGS          32.47N 89.92W
01/10/2008  E1.00 INCH       RANKIN             MS   PARK/FOREST SRVC

            AT HWY 43 AND THE RESERVOIR.

1243 PM     TORNADO          MCCOOL                  33.20N 89.34W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            ONE OLD STORE DESTROYED AND ROOF DAMAGE TO ANOTHER
            STRUCTURE.

1244 PM     TSTM WND DMG     MCCOOL                  33.20N 89.34W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            STRUCTURAL DAMAGE AROUND MCCOOL, POSSIBLE TORNADO.

1250 PM     TSTM WND DMG     WEIR                    33.26N 89.29W
01/10/2008                   CHOCTAW            MS   LAW ENFORCEMENT

            DAIRY BARN HEAVILY DAMAGED. POSSIBLE TORNADO.

1250 PM     TSTM WND DMG     WEIR                    33.26N 89.29W
01/10/2008                   CHOCTAW            MS   LAW ENFORCEMENT

            ONE STRUCTURE DAMAGED, POSSIBLE TORNADO.

0103 PM     HAIL             KOKOMO                  31.20N 90.00W
01/10/2008  E1.75 INCH       MARION             MS   EMERGENCY MNGR

0111 PM     HAIL             COLUMBIA                31.26N 89.83W
01/10/2008  E0.75 INCH       MARION             MS   EMERGENCY MNGR

0112 PM     HAIL             COLUMBIA                31.26N 89.83W
01/10/2008  E1.00 INCH       MARION             MS   LAW ENFORCEMENT

0113 PM     HAIL             3 SE CARTHAGE           32.71N 89.50W
01/10/2008  E1.00 INCH       LEAKE              MS   EMERGENCY MNGR

0127 PM     HAIL             3 E JAYESS              31.36N 90.15W
01/10/2008  E0.88 INCH       LAWRENCE           MS   PUBLIC

0135 PM     HAIL             IMPROVE                 31.34N 89.70W
01/10/2008  E1.75 INCH       MARION             MS   AMATEUR RADIO

0142 PM     FUNNEL CLOUD     6 S WEST POINT          33.52N 88.64W
01/10/2008                   CLAY               MS   STORM CHASER

            MSU STORM CHASERS REPORTED FUNNEL CLOUDY JUST N OF HWY
            82/45 INTERSECTION.

0143 PM     HAIL             SUMRALL                 31.42N 89.55W
01/10/2008  E0.88 INCH       LAMAR              MS   EMERGENCY MNGR

0150 PM     HAIL             SUMRALL                 31.42N 89.55W
01/10/2008  E1.75 INCH       LAMAR              MS   EMERGENCY MNGR

0205 PM     HAIL             HEIDELBERG              31.89N 88.99W
01/10/2008  E1.00 INCH       JASPER             MS   PUBLIC

0205 PM     HAIL             5 SSW HATTIESBURG       31.25N 89.34W
01/10/2008  E0.88 INCH       FORREST            MS   EMERGENCY MNGR

            AT THE EOC.

0206 PM     TSTM WND GST     COLUMBUS AFB            33.63N 88.45W
01/10/2008  M62.00 MPH       LOWNDES            MS   ASOS

            MEASURED WIND GUST.

0213 PM     TORNADO          CALEDONIA               33.68N 88.33W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

            *** 3 INJ *** ELEMENTARY SCHOOL GYM DESTROYED, 3 KIDS
            INJURED, TREES AND POWER LINES DOWN.

0214 PM     FUNNEL CLOUD     CALEDONIA               33.68N 88.33W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

0215 PM     TORNADO          CALEDONIA               33.68N 88.33W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

            SIGNIFICANT DAMAGE IN CALEDONIA. MORE DETAILS TO COME.

0215 PM     TSTM WND GST     1 SE HATTIESBURG        31.30N 89.29W
01/10/2008  E80.00 MPH       FORREST            MS   EMERGENCY MNGR

            NEAR HWY 11 AND 49

0215 PM     HAIL             2 SE HATTIESBURG        31.29N 89.28W
01/10/2008  E1.75 INCH       FORREST            MS   EMERGENCY MNGR

0218 PM     TORNADO          4 ENE CALEDONIA         33.71N 88.26W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS TREES ACROSS HWY 12, ALONG THE MS/AL STATE LINE.

0227 PM     HAIL             ELLISVILLE              31.60N 89.21W
01/10/2008  E0.88 INCH       JONES              MS   EMERGENCY MNGR

0232 PM     HAIL             ELLISVILLE              31.60N 89.21W
01/10/2008  E1.00 INCH       JONES              MS   EMERGENCY MNGR

0232 PM     HAIL             PETAL                   31.34N 89.25W
01/10/2008  E1.75 INCH       FORREST            MS   AMATEUR RADIO

0237 PM     HAIL             2 NW TUCKERS CROSSING   31.65N 89.11W
01/10/2008  E1.75 INCH       JONES              MS   DEPT OF HIGHWAYS

0247 PM     TSTM WND DMG     MACON                   33.11N 88.56W
01/10/2008                   NOXUBEE            MS   EMERGENCY MNGR

            POWER LINES BLOWN DOWN. POSSIBLE TORNADO.

0258 PM     HAIL             STRINGER                31.87N 89.26W
01/10/2008  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

&&

JCULIN
Local storm report, Jan 10, 3:05 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             CARSON                  31.54N 89.79W
01/10/2008  E0.75 INCH       JEFFERSON DAVIS    MS   POST OFFICE

&&

JCULIN
Local storm report, Jan 10, 3:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             2 S HARRISVILLE         31.94N 90.08W
01/10/2008  E0.75 INCH       SIMPSON            MS   PUBLIC

&&

JCULIN
Local storm report, Jan 10, 3:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             3 SW IMPROVE            31.31N 89.74W
01/10/2008  E2.75 INCH       MARION             MS   AMATEUR RADIO

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:15 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jan 10, 10:41 AM CSTTornado WarningJANClaiborne, Jefferson49 min
Jan 10, 10:43 AM CSTSevere Thunderstorm WarningJANSharkey, Yazoo62 min
Jan 10, 11:06 AM CSTTornado WarningJANYazoo54 min
Jan 10, 11:11 AM CSTTornado WarningJANCopiah, Lincoln64 min
Jan 10, 11:18 AM CSTSevere Thunderstorm WarningJANWarren27 min
Jan 10, 11:24 AM CSTTornado WarningJANCopiah, Hinds66 min
Jan 10, 11:29 AM CSTTornado WarningJANClaiborne14 min
Jan 10, 11:41 AM CSTTornado WarningJANAttala, Holmes, Leake, Madison64 min
Jan 10, 11:44 AM CSTTornado WarningJANSimpson46 min
Jan 10, 11:52 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin53 min
Jan 10, 11:55 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion80 min
Jan 10, 12:06 PM CSTTornado WarningJANHinds, Madison, Rankin54 min
Jan 10, 12:15 PM CSTTornado WarningJANRankin, Simpson, Smith45 min
Jan 10, 12:26 PM CSTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston49 min
Jan 10, 12:40 PM CSTTornado WarningJANMarion50 min
Jan 10, 12:49 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson41 min
Jan 10, 12:50 PM CSTSevere Thunderstorm WarningJANAttala, Holmes55 min
Jan 10, 12:50 PM CSTTornado WarningJANLeake, Madison, Rankin, Scott55 min
Jan 10, 12:58 PM CSTTornado WarningJANOktibbeha47 min
Jan 10, 1:06 PM CSTTornado WarningJANCovington, Jones39 min
Jan 10, 1:18 PM CSTSevere Thunderstorm WarningJANLamar, Marion42 min
Jan 10, 1:22 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds38 min
Jan 10, 1:22 PM CSTTornado WarningJANJefferson Davis, Lawrence53 min
Jan 10, 1:23 PM CSTSevere Thunderstorm WarningJANRankin52 min
Jan 10, 1:30 PM CSTTornado WarningJANLeake, Neshoba, Winston39 min
Jan 10, 1:31 PM CSTTornado WarningJANCovington, Lamar, Marion44 min
Jan 10, 1:32 PM CSTTornado WarningJANClay, Lowndes43 min
Jan 10, 1:38 PM CSTTornado WarningJANRankin38 min
Jan 10, 1:43 PM CSTTornado WarningJANForrest, Lamar62 min
Jan 10, 1:51 PM CSTTornado WarningJANCovington, Forrest, Jones, Lamar54 min
Jan 10, 1:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper50 min
Jan 10, 1:59 PM CSTTornado WarningJANCovington, Jefferson Davis46 min
Jan 10, 2:12 PM CSTTornado WarningJANLowndes22 min
Jan 10, 2:25 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion35 min
Jan 10, 2:27 PM CSTSevere Thunderstorm WarningJANNoxubee48 min
Jan 10, 2:32 PM CSTTornado WarningJANNoxubee43 min
Jan 10, 2:39 PM CSTTornado WarningJANJones36 min
Jan 10, 2:40 PM CSTTornado WarningJANCovington, Jasper, Jones, Smith35 min
Jan 10, 2:44 PM CSTTornado WarningJANClarke46 min
Jan 10, 2:49 PM CSTTornado WarningJANJones26 min
Jan 10, 2:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones47 min
Jan 10, 3:15 PM CSTSevere Thunderstorm WarningJANMarion15 min
Jan 10, 3:18 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith42 min
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:50 PM CSTSevere Thunderstorm WarningJANClarke40 min
Jan 10, 4:05 PM CSTTornado WarningJANClarke25 min
Jan 10, 4:06 PM CSTSevere Thunderstorm WarningJANLamar20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.